Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 60, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 13, 2025, 9:51 PM EST for Cobb County, Douglas County, Georgia. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2025, 9:51 PM EST (02:51 UTC)
- Expired
- Feb 14, 2025, 2:53 PM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Northwest Austell (NATG1). The gauge peaked at 19.79 ft at Feb 14, 2025, 2:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602
WGUS42 KFFC 140251
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
951 PM EST Thu Feb 13 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Sweetwater Creek upstream of Railroad at Austell affecting Cobb
and Douglas Counties.
Additional information is available at weather.gov/atlanta.
&&
GAC067-097-141500-
/O.NEW.KFFC.FL.W.0060.250214T0251Z-000000T0000Z/
/NATG1.1.ER.250213T2155Z.250214T0145Z.000000T0000Z.UU/
951 PM EST Thu Feb 13 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek upstream of Railroad at Austell.
* WHEN...From this evening until further notice.
* IMPACTS...At 19.0 feet, Flood stage is reached. Minor flooding of
woodlands and the natural flood plain occurs upstream and
downstream from the gage near the railroad bridge parallel to Joe
Jerkins Boulevard. Large portions of Legion Park will be flooded
with up to two feet of water. Low lying areas of Garrett Road...
Westside Road and Stovall Road will begin to flood.
* ADDITIONAL DETAILS...
- At 8:45 PM EST Thursday the stage was 19.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EST Thursday was 19.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19.0 feet.
- Flood History...This crest compares to a previous crest of
19.7 feet on 05/06/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8469 3385 8470 3385 8463 3379 8464
$$3 follow-up statements
254
WGUS82 KFFC 141135
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
635 AM EST Fri Feb 14 2025
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek upstream of Railroad at Austell affecting Cobb
and Douglas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC067-097-142345-
/O.CON.KFFC.FL.W.0060.000000T0000Z-000000T0000Z/
/NATG1.1.ER.250213T2155Z.250214T0830Z.000000T0000Z.UU/
635 AM EST Fri Feb 14 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek upstream of Railroad at Austell.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, Flood stage is reached. Minor flooding of
woodlands and the natural flood plain occurs upstream and
downstream from the gage near the railroad bridge parallel to Joe
Jerkins Boulevard. Large portions of Legion Park will be flooded
with up to two feet of water. Low lying areas of Garrett Road...
Westside Road and Stovall Road will begin to flood.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Friday the stage was 19.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:45 AM EST Friday was 19.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19.0 feet.
- Flood History...This crest compares to a previous crest of
19.7 feet on 05/06/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8469 3385 8470 3385 8463 3379 8464
$$358
WGUS82 KFFC 141637
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1137 AM EST Fri Feb 14 2025
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Georgia...
Sweetwater Creek upstream of Railroad at Austell affecting Cobb
and Douglas Counties.
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC067-097-150000-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-250214T2358Z/
/NATG1.1.ER.250213T2155Z.250214T0830Z.250214T1758Z.UU/
1137 AM EST Fri Feb 14 2025
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Sweetwater Creek upstream of Railroad at Austell.
* WHEN...Until this evening.
* IMPACTS...At 19 feet, Flood stage is reached. Minor flooding of
woodlands and the natural flood plain occurs upstream and
downstream from the gage near the railroad bridge parallel to Joe
Jerkins Boulevard. Large portions of Legion Park will be flooded
with up to two feet of water. Low lying areas of Garrett Road...
Westside Road and Stovall Road will begin to flood.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Friday the stage was 19.3 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EST Friday was 19.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling through Saturday.
- Flood stage is 19 feet.
&&
LAT...LON 3379 8469 3385 8470 3385 8463 3379 8464
$$
GAC067-097-150445-
/O.EXT.KFFC.FL.W.0004.000000T0000Z-250215T1431Z/
/AUSG1.2.ER.250213T1310Z.250214T1800Z.250215T0831Z.NO/
1137 AM EST Fri Feb 14 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Sweetwater Creek near Austell.
* WHEN...Until Saturday morning.
* IMPACTS...At 13 feet, Moderate flooding begins. Significant
flooding occurs in the woodlands and fields upstream and
downstream from the gage near the Interstate 20 bridge. Portions
of a paintball playing field just downstream of the bridge and
athletic fields in the Woodrow Wilson Park on Mount Vernon Road
are flooded with 2 to 3 feet of water. Water begins to flood a few
mobile homes on Brook Forest Road and homes on Wren Circle in
Douglas County. Portions of Sunlight Drive in Cobb County will be
flooded.
* ADDITIONAL DETAILS...
- At 11:15 AM EST Friday the stage was 12.9 feet and cresting.
- Forecast...The river is expected to remain at 13.0 feet this
afternoon. It will then fall below flood stage late tonight.
- Flood stage is 10 feet.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$548
WGUS82 KFFC 141953
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
253 PM EST Fri Feb 14 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek upstream of Railroad at Austell affecting Cobb
and Douglas Counties.
GAC067-097-142100-
/O.CAN.KFFC.FL.W.0060.000000T0000Z-250214T1953Z/
/NATG1.1.ER.250213T2155Z.250214T0830Z.250214T1800Z.UU/
253 PM EST Fri Feb 14 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sweetwater Creek upstream of Railroad at Austell.
* ADDITIONAL DETAILS...
- At 1:45 PM EST Friday the stage was 18.9 feet and falling.
- Forecast...The river is expected to continue to fall through
Saturday.
&&
LAT...LON 3379 8469 3385 8470 3385 8463 3379 8464
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:50 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 13, 6:50 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 PM EST Thu Feb 13 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Friday night)
Issued at 212 PM EST Thu Feb 13 2025
Key messages:
- Cooler temperatures will return tonight.
- Dry and seasonable conditions Friday.
- Increasing clouds Friday night with rain developing.
The cold front that swept across the area this morning has nearly
cleared the County Warning Area (CWA) with lingering showers
across the extreme SE corner of the area. This activity should be
totally clear of the CWA by sunset. In the front's wake, skies
have become mostly sunny across the NW half of the area, with
lingering low and high cloudiness across the SE zones and some
low clouds associated with the 850 mb trough filtering into the
extreme NW zones. Sky conditions will continue to gradually
improve tonight, and gusty NW winds will at least partially
decouple. This will lead to frost formation toward daybreak. Lows
Friday morning are forecast to range from the lower 20s in the NE
mountains to the lower 40s across the extreme SE. This is about 5
degrees below normal in N GA and a few degrees above normal
across central GA.
Friday is forecast to be a dry and mostly sunny day across the
area, with daytime highs ranging from the mid 40s in the extreme
NE to the lower 60s across the extreme S. These temperatures are
pretty close to normal for this time of year.
Clouds will increase and lower Friday night as another storm
system takes shape over the Central Plains and isentropic lift
begins to increase over another CAD wedge. Some patches of very
light rain may start to develop Friday evening, but more
widespread rain development is currently expected to hold off
until after midnight. Low temperatures Saturday morning will range
from the mid 30s across the NE to the mid to upper 40s across the
S. /SEC
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 212 PM EST Thu Feb 13 2025
At a glance:
- Second round of heavy rain and conditional severe threat
overnight Saturday into Sunday
- Mostly clear and dry through early Wednesday
As we kick off the extended range on Saturday morning, the final
vestiges of a cold air damming wedge will be present across
portions of the northern and eastern part of the CWA. Not looking
to be quite as potent and prolific as the one preceding our
previous round of heavy rain given a lack of reinforcing rainfall,
but a retreating 1040+ mb surface high will give it enough
staying power to buck up against an approaching front. Aloft, a
mid-level trough is progged to dig across the Mountain West and
into the ArkLaTex. Coincident with the strongest shortwave
embedded within the broader trough, resultant mass response
supports the development of a low pressure system at the surface.
We're expecting a final, punctuating round of rainfall and
conditional chances for severe weather as the associated line of
convection makes its way across north and central Georgia
overnight Saturday into Sunday.
Severe chances: Much like Wednesday/Thursday's event, the brunt
of the favorable forcing overlap will occur late Saturday
night/early Sunday morning, making this a primarily nocturnal
event (changes in timing are possible as this event enters the
short term). We're not yet in range of best HiRes guidance, but
global models suggest the presence of a 50-60kt low level jet at
925 mb as the line is trekking southeastward. As has been the case
recently, we'll be fighting against a lingering wedge for areas
along and east of the Atlanta Metro for thermodynamics. Wind
profile differences along the outer edge of the wedge boundary
will serve to further locally enhance hodograph curvature.
Dewpoints look to be in the 60s outside of the wedge airmass, but
it remains to be seen if we materialize any surface-based
instability. The NAM progs a very narrow corridor of 50-100 J/kg
SBCAPE. We're solidly within high-shear, low-CAPE season, and if
positive strides can be made in the instability forecast, it
appears that we'll be looking at primarily QLCS-type hazards
(isolated damaging wind gusts and the potential for a tornado
within any bulges, kinks, or breaks in the line of convection).
The SPC has outlined a Slight Risk area in their Day 3 (7AM
Saturday through 7AM Sunday) Convective Outlook for portions of
north and northwest Georgia, and it appears to be a fairly
conditional event on the far western side of the outlook area.
Precipitation/flooding chances: The rebound period between our
midweek rainfall and our weekend rainfall looks to be
approximately 48 hours or so, and rivers are likely to remain at
elevated stages at the onset of this final round of precipitation.
Given antecedent conditions, it will not take much to
reinvigorate chances for flash flooding and river flooding.
Highest NBM probabilities for an inch or more rainfall over the
48-hour period ending 7AM Monday are once again focused across
locales in north Georgia: 83% for Atlanta, 85% for Rome, 87% for
Gainesville, 91% for Dalton, and 92% for Ellijay. For 2 inches or
greater over the same 48-hour period, 40-55% probabilities for
portions of far north Georgia. In general, blanket totals of an
additional 1-1.5" are possible CWA-wide late Saturday through
early Monday, with terrain-enhanced locally higher amounts up to a
reasonable worst case (90th percentile) of 2-3".
Moving into Monday and beyond, yet another surface high moves in
on the heels of the precipitation (with dry, quasi-zonal flow at
the mid-levels), which will support another period of dry and
relatively tranquil weather through midweek. In general, expect
highs in the upper-40s to mid-60s through the long term. The
exceptions will be the warmest day over the next week -- Sunday
-- which may see highs in the 60s to mid-70s, and the "coldest" --
Monday/Wednesday -- with highs in the lower-40s to mid 50s. Lows
will follow a similar trend, primarily in the upper-20s to
mid-40s, aside from Sunday morning (upper 40s to lower 60s) and
Monday morning (teens to lower-30s).
96
&&
.AVIATION...
(00Z TAFS)
Issued at 645 PM EST Thu Feb 13 2025
The potential for FEW low clouds to develop never materialized this
afternoon and have been removed for the evening TAFS. CIGS will
likely remain at FEW250 although could become SCT at times. Winds
will die down to less than 10kts out of the NW after 03Z.
//ATL Confidence...00Z Update...
High on all elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 31 54 37 49 / 0 0 70 90
Atlanta 31 55 40 56 / 0 0 80 80
Blairsville 23 51 33 51 / 0 0 60 90
Cartersville 26 55 39 55 / 0 0 70 80
Columbus 36 62 46 66 / 0 0 50 40
Gainesville 31 52 37 50 / 0 0 70 90
Macon 36 59 43 63 / 0 0 60 60
Rome 26 56 40 59 / 0 0 70 70
Peachtree City 29 57 39 60 / 0 0 70 70
Vidalia 43 61 47 73 / 0 0 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SEC
LONG TERM....96
AVIATION...VaughnHazardous weather outlook, Feb 13, 6:47 PM EST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 647 PM EST Thu Feb 13 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 647 PM EST Thu Feb 13 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Rivers will remain in flood stage through the night. Please continue to adhere to all active flood warnings until the waters recede. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Another storm system will bring more heavy rainfall along with scattered thunderstorms to the area late Saturday into Sunday. There is a risk for severe storms with this system, and river flooding may also linger through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely not needed tonight.
In the hours before
Local storm report, Feb 13, 4:35 PM EST, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
435 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tstm Wnd Dmg 1 W Brownsville 33.80N 84.78W
02/12/2025 Paulding GA Emergency Mngr
Several trees and power lines reported down
around the intersection of Austin Bridge Rd
and Sweetwater Church Rd.
&&
KMELocal storm report, Feb 13, 4:45 PM EST, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
445 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Tstm Wnd Dmg 1 N Yorkville 33.94N 85.00W
02/12/2025 Paulding GA Emergency Mngr
Report of a tree down in the road.
&&
KMELocal storm report, Feb 13, 4:54 PM EST, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
454 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Tstm Wnd Dmg 1 SSE Burnt Hickory Rid 34.02N 84.85W
02/12/2025 Paulding GA Emergency Mngr
Report of a tree down in the road.
&&
KMEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:52 PM EST | River Flood Warning | FFC | Heard | 31 hr |
| Feb 13, 9:55 PM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 13, 9:58 PM EST | River Flood Warning | FFC | Troup | 9 hr |
| Feb 14, 2:11 AM EST | River Flood Warning | FFC | Gordon | 27 hr |
| Feb 14, 9:43 AM EST | River Flood Warning | FFC | Newton | 26 hr |
| Feb 14, 11:20 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 43 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.